Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at May 12, 2016, 9:13 PM EDT for Chesterfield County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 9:13 PM EDT (01:13 UTC)
- Expired
- May 12, 2016, 10:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
563
WWUS82 KCAE 130113
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
913 PM EDT THU MAY 12 2016
SCZ016-022-130200-
CHESTERFIELD-KERSHAW-
913 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KERSHAW AND CENTRAL
CHESTERFIELD COUNTIES...
AT 913 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTH OF PAGELAND...
OR 19 MILES NORTHWEST OF HARTSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHERAW...CHESTERFIELD...RUBY...PATRICK AND MOUNT CROGHAN.
LAT...LON 3464 7986 3451 8009 3448 8033 3460 8041
3482 8016 3481 8003
TIME...MOT...LOC 0113Z 238DEG 23KT 3458 8030
$$
CJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at May 12, 7:55 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 12, 7:55 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Columbia SC 755 PM EDT THU MAY 12 2016 .SYNOPSIS... An approaching cold front will cross the forecast area Friday morning. Showers and thunderstorms ahead of the front will affect the area through midday Friday. Another cold front with little moisture will cross the area Saturday. Drier and cooler air will overspread the region for the weekend. The chance for showers and thunderstorms will return Tuesday as moisture returns ahead of an approaching low pressure system. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As mean upper trough across the eastern third of the US will continue to progress eastward tonight. Models indicate a pair of upper short waves ahead of it will move east across our region overnight. Convection moving out of the upstate will collide with remnant outflow boundaries...along with the inland moving sea-breeze. Portions of the cwa should see additional shower/thunderstorm development through midnight as activity continues progress east. Potential will still exist for isolated strong thunderstorms producing small hail/strong wind gusts. Expect coverage to diminish some after midnight...with much of the activity moving east of the cwa by morning as the cold front begins pushing through the area. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... Cold front will move east of the forecast area by early afternoon Friday. Downslope winds along with a drier and stable air mass will overspread the region from west to east Friday afternoon. Kept chance pops cross the area ahead the front Friday morning, with dry conditions over the majority of the area by noon. Low pressure crossing the Great Lakes region will push a weak cold front through area Saturday afternoon. Given limited moisture and dynamics, no precipitation is expected with the frontal passage. Could see some increase in clouds as precipitable water increases to around one inch. Temperatures will be in the middle to upper 80s for daytime highs with overnight lows in the 50s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Dry weather and seasonable temperatures are forecast Sunday and Monday as surface high pressure builds across the region. Moisture increases Monday night as warm front lifts through the area. Both the GFS and ECMWF depict a cold front approaching the area Wednesday and Thursday. Have indicated a chance for showers and thunderstorms Tuesday through Thursday. Near normal temperatures Tuesday becoming above normal Wednesday and Thursday. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR conditions expected outside of scattered showers and thunderstorms this evening through tonight. scattered to numerous showers/storms moving out of the upstate, along with isolated thunderstorms across the southern cwa near a sea-breeze boundary. Models indicate shower/storm coverage increasing across the area between 01z-06z...with diminished coverage after 06z. Have included mention of vcts at all taf sites during a portion of that time period, and will amend as necessary if activity nears any site. Cloud cover may preclude significant fog friday morning, so no mention in the TAFS at this time. skies should begin clearing by 15z as cold front, drier air, and downsloping flow begin to enter the area. EXTENDED AVIATION OUTLOOK...Chance of showers and possible thunderstorms Friday with the passage of an upper impulse and surface front. No impacts to aviation expected Saturday through Monday, although breezy conditions may be possible late Saturday and early Sunday with the passage of a dry cold front. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, May 12, 5:39 AM EDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 539 AM EDT THU MAY 12 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-130945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 539 AM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING WIND GUSTS AND HAIL WITH BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FRIDAY. DAMAGING WIND GUSTS AND HAIL WITH BE THE MAIN SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 12, 3:39 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
339 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 1 SSE LUGOFF 34.21N 80.68W
05/12/2016 E0.25 INCH KERSHAW SC PUBLIC
&&
DALocal storm report, May 12, 6:09 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
609 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL CHESTERFIELD 34.74N 80.09W
05/12/2016 E1.00 INCH CHESTERFIELD SC BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN THE CITY OF
CHESTERFIELD. REPORT RECEIVED VIA SOCIAL
MEDIA .
&&
HCSpecial weather statement, May 12, 7:28 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
728 PM EDT THU MAY 12 2016
SCZ020-021-130000-
NEWBERRY-FAIRFIELD-
728 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAIRFIELD AND
NORTHEASTERN NEWBERRY COUNTIES...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS OVER WHITMIRE...OR 13 MILES
NORTH OF NEWBERRY...MOVING EAST AT 15 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITMIRE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3436 8132 3437 8173 3445 8172 3446 8169
3453 8164 3449 8157 3445 8154 3449 8149
3449 8146 3450 8142 3457 8142 3457 8136
TIME...MOT...LOC 2327Z 263DEG 15KT 3448 8161
CJRSpecial weather statement, May 12, 7:31 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
731 PM EDT THU MAY 12 2016
SCZ015-130000-
LANCASTER-
731 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LANCASTER COUNTY...
AT 730 PM EDT...A STRONG THUNDERSTORM WAS OVER FORT MILL...OR NEAR
ROCK HILL...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARVIN AND INDIAN LAND.
LAT...LON 3496 8080 3492 8086 3493 8087 3496 8087
3497 8088 3499 8089 3501 8091 3503 8090
3505 8091 3507 8090
TIME...MOT...LOC 2330Z 232DEG 25KT 3500 8096
HCSpecial weather statement, May 12, 9:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
902 PM EDT THU MAY 12 2016
GAZ077-SCZ030-035-036-041-130200-
BURKE-BARNWELL-ORANGEBURG-BAMBERG-AIKEN-
902 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BURKE...WESTERN
ORANGEBURG...BARNWELL...NORTHWESTERN BAMBERG AND SOUTHWESTERN AIKEN
COUNTIES...
AT 901 PM EDT...A STRONG THUNDERSTORM WAS OVER SAVANNAH RIVER SITE...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARNWELL...DENMARK...SAVANNAH RIVER SITE...WILLISTON...BLACKVILLE...NEW
ELLENTON...JACKSON...AND GOVAN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3336 8186 3354 8147 3334 8106 3313 8122
3310 8130 3311 8136 3316 8154 3310 8162
3305 8156 3305 8154 3303 8157
TIME...MOT...LOC 0101Z 234DEG 15KT 3327 8171
HCSpecial weather statement, May 12, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
913 PM EDT THU MAY 12 2016
SCZ016-022-130200-
CHESTERFIELD-KERSHAW-
913 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KERSHAW AND CENTRAL
CHESTERFIELD COUNTIES...
AT 913 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTH OF PAGELAND...
OR 19 MILES NORTHWEST OF HARTSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHERAW...CHESTERFIELD...RUBY...PATRICK AND MOUNT CROGHAN.
LAT...LON 3464 7986 3451 8009 3448 8033 3460 8041
3482 8016 3481 8003
TIME...MOT...LOC 0113Z 238DEG 23KT 3458 8030
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:02 PM EDT | Special Weather Statement | CAE | Barnwell | 58 min |
| May 12, 9:46 PM EDT | Special Weather Statement | CAE | Orangeburg | 44 min |
| May 13, 1:36 PM EDT | Special Weather Statement | CAE | Calhoun | 39 min |
| May 13, 3:15 PM EDT | Special Weather Statement | CAE | Clarendon | 15 min |
| May 13, 3:46 PM EDT | Special Weather Statement | CAE | Clarendon | 29 min |
| May 13, 5:12 PM EDT | Special Weather Statement | CAE | Clarendon | 33 min |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.